Washington, 2003Heavy Rain in Washington, June 9, 2003
June 9, 2003 · NWS OTX · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 9, 1:30 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 9, 1:30 PM PST, 2 hours 30 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PDT MON JUN 9 2003
.SYNOPSIS...MORE SEASONABLE WEATHER IS ON THE WAY TO THE INLAND
NORTHWEST. AFTER LAST WEEKENDS MUCH ABOVE AVERAGE TEMPERATURES...A
TROUGH OF LOW PRESSURE IS SLOWLY ESTABLISHING ITS PRESENCE. ALONG
WITH THE COOL-DOWN THERE WILL BE SEVERAL WEATHER DISTURBANCES THAT
WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. THE MOST LIKELY
AREA TO SEE THE THUNDERSTORMS TONIGHT WILL BE ACROSS THE COUNTIES
THAT BORDER CANADA.
.DISCUSSION...
.TONIGHT THROUGH THURSDAY...AS SHORTWAVE APPROACHES INLAND NW THIS
AFTERNOON RADAR SHOWING INCREASING ACTIVITY ALONG WITH ISOLATED
THUNDERSTORMS. EXPECT SHOWERS AND TSTORMS TO CONTINUE ACROSS NORTHERN
HALF OF THE CWA TONIGHT. IT APPEARS THAT MOST OF THE ENERGY WITH THE
SHORTWAVE WILL STAY JUST TO THE NORTH OF THE SPOKANE METRO AREA.
ANOTHER DISTURBANCE WILL AGAIN SKIRT THE CWA ON TUESDAY. THE
ATMOSPHERE SHOULD BE A LITTLE MORE STABLE...BUT WILL STILL KEEP A
MENTION OF THUNDER IN NE WA AND N IDAHO. MOST ACTIVITY SHOULD JUST
FALL AS BRIEF SHOWERS. TEMPERATURES LOOK TO COOL OFF SEVERAL MORE
DEGREES AS WELL. A STRONGER PACIFIC TROF BEGINS TO MOVE TOWARD THE
REGION ON WEDNESDAY...BUT NOT BEFORE A DRY AND WARM DAY WITH
TEMPERATURES SIMILAR TO TUESDAYS READINGS. COOLER WEATHER STARTS TO
MOVE INTO THE REGION ON THURSDAY. CR
.FRIDAY THROUGH MONDAY...MODELS ARE IN AGREEMENT IN KEEPING SOME SORT
OF TROUGH OVER THE INLAND NORTHWEST THROUGH THE EXTENDED PERIOD.
THEREFORE...WILL KEEP A MENTION OF SHOWERS EACH DAY AND TEMPERATURES
NEAR NORMAL. CC
...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...
GEG 052/078/049/077/050/076 221111
COE 051/076/048/076/049/075 221111
PUW 050/079/047/077/048/075 02--11
LWS 054/086/051/083/054/080 01----
CQV 053/081/048/079/048/077 33--11
SPT 051/079/044/075/044/076 431111
WWP 050/075/044/074/044/072 431221
MWH 054/084/050/083/050/081 -100--
EAT 057/086/053/082/051/079 -1----
OMK 054/084/050/081/050/080 21----
.OTX...NONE.
Hazardous weather outlook, Jun 9, 4:47 AM PST, 11 hours 13 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-101330-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
547 AM PDT MON JUN 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH
IDAHO
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Chelan
- When
- June 9, 4:00 PM PST to 4:30 PM PST
- Where
- Chelan County, Wenatchee
- Reported by
- NEWSPAPER
- Coordinates
- 47.869, -120.619 (the zone’s center; the record gives no point)
During the late afternoon of June 9th a thunderstorm dumped up to 1/3 of an inch of rain in a short period of time. Minor urban flooding of storm drains and culverts resulted. Highway 2 between Wenatchee and Cashmere was closed briefly due to water ponding over all four lanes of the road.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 9, 2003$7.1 million · F3 · 16 events
- Tornadoes and Hail in Nebraska, June 9, 20031 injured · $5.1 million · F1 · 21 events
- Rip Current in Florida, June 9, 20031 death · 1 event
- Hail and Damaging Winds in Texas, June 9, 2003$955,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in Texas, June 9 to 10, 2003$137,000 · 1.25 in hail · 23 events
- Tornado and Hail in South Dakota, June 9, 2003$55,000 · F1 · 9 events
- Damaging Winds in South Dakota, June 9, 20032 injured · $100,000 · 69 kt wind · 2 events
- Hail and Damaging Wind in Kansas, June 9, 2003$125,000 · 56 kt wind · 3 events
- Flash Flooding and Damaging Winds in Texas, June 9 to 10, 2003$100,000 · 55 kt wind · 4 events
- Tornado and Damaging Wind in Iowa, June 9, 2003$100,000 · F0 · 2 events
- Damaging Winds in Nebraska, June 9, 2003$100,000 · 61 kt wind · 2 events
- Flash Flood in Iowa, June 9, 2003$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361915.